Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 11, 2013, 1:01 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2013, 1:01 AM CDT (06:01 UTC)
- Expired
- May 11, 2013, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:37 AM CDT | FLASH FLOOD | 2 Wsw Groves, TX | REPORTS OF SIGNIFICANT STREET FLOODING IN NORTH PORT ARTHUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS54 KLCH 110601
FFWLCH
TXC245-361-110900-
/O.NEW.KLCH.FF.W.0018.130511T0601Z-130511T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 AM CDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
ORANGE COUNTY IN SOUTHEAST TEXAS...
* UNTIL 400 AM CDT
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS JEFFERSON AND ORANGE
COUNTIES. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN SINCE MIDNIGHT ACROSS CENTRAL AND WESTERN JEFFERSON COUNTY
AND THIS ACTIVITY WILL CONTINUE TO MOVE SLOWLY EAST. AN ADDITIONAL
1 TO 3 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS CENTRAL AND
EASTERN JEFFERSON COUNTY FROM NEAR FANNETT TO PORT ARTHUR THROUGH 4
AM. THIS HEAVIER RAINFALL WILL SPREAD INTO THE SOUTHERN PORTIONS
OF ORANGE COUNTY AS WELL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GROVES...HAMSHIRE...
MAURICEVILLE...NEDERLAND...PORT ARTHUR...PORT NECHES...SABINE
PASS...VIDOR...CHINA...FANNETT...FOREST HEIGHTS...LA BELLE...
LAKEVIEW...ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY AND
SOUTHEAST TEXAS REGIONAL AIRPORT.
SOME OF THE STREAMS THAT WILL BE MORE PRONE TO FLOODING INCLUDE
BUT ARE NOT LIMITED TO WILLOW MARSH BAYOU...PEVITOT GULLY...BAYOU
DIN AND PORTIONS OF TAYLORS BAYOU ALL IN JEFFERSON COUNTY.
UNDERPASSESS IN NEDERLAND AND PORT ARTHUR MAY BECOME FLOODED AS
WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3019 9418 3016 9411 3020 9410 3022 9411
3024 9411 3024 9373 2997 9380 2996 9385
2993 9385 2987 9391 2978 9392 2973 9387
2965 9429 3000 9440
$$1 follow-up statement
906
WGUS74 KLCH 110650
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 AM CDT SAT MAY 11 2013
TXC245-361-110900-
/O.CON.KLCH.FF.W.0018.000000T0000Z-130511T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-ORANGE TX-
150 AM CDT SAT MAY 11 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE AND JEFFERSON
COUNTIES UNTIL 400 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN SINCE MIDNIGHT ACROSS
CENTRAL AND EASTERN JEFFERSON COUNTY INTO SOUTHERN ORANGE COUNTY.
THE RAINFALL IS STARTING TO COME TO AN END ACROSS JEFFERSON COUNTY
WITH AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN. ANOTHER 1 TO 2
INCHES OF RAINFALL IS POSSIBLE ACROSS SOUTHERN ORANGE COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GROVES...HAMSHIRE...
MAURICEVILLE...NEDERLAND...PORT ARTHUR...PORT NECHES...SABINE PASS...
VIDOR...FANNETT...FOREST HEIGHTS...LA BELLE...ORANGEFIELD...PINE
FOREST...PORT ACRES...ROSE CITY AND SOUTHEAST TEXAS REGIONAL AIRPORT.
THERE WAS A REPORT OF SIGNIFICANT STREET FLOODING ON THE NORTH SIDE
OF PORT ARTHUR AT 137 A.M.
SOME DRAINAGES THAT WILL BE SUBJECT TO FLOODING INCLUDE BUT ARE NOT
LIMITED TO WILLOW MARSH BAYOU...PORTIONS OF TAYLORS BAYOU...BAYOU
DIN IN JEFFERSON COUNTY. IN ORNAGE COUNTY PORTIONS OF THE COW BAYOU
DRAINAGE WILL ALSO BE SUBJECT TO FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3007 9419 3016 9411 3020 9410 3024 9411
3024 9373 2998 9380 2996 9385 2993 9385
2987 9391 2978 9392 2973 9387 2970 9427
3000 9440
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:05 AM CDT, 56 minutes earlier.
Area forecast discussion, May 11, 12:05 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT SAT MAY 11 2013
.AVIATION...THUNDERSTORMS ARE ENTERING THE AREA AND WILL BE
AFFECTING KBPT SHORTLY. KLCH IS NEXT WITH ETA AROUND 6 TO 7Z. THE
REMAINDER OF THE TERMINALS WILL RECEIVE WILL RECEIVE PRECIP AFTER
THAT. LOWER VIS AND CEILINGS WILL OCCUR WITH BRIEF LIFR VIS
POSSIBLE. CONDITIONS WILL IMPROVE SAT MORNING THROUGH THE
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 954 PM CDT FRI MAY 10 2013/
DISCUSSION...
A SOUTHERN PLAINS COLD FRONT WILL TRAVEL SOUTH AND EAST...
SLOWING TO A TEMPORARY HALT NEAR A NASHVILLE-HOUSTON LINE BY
MIDNIGHT SATURDAY. THE FRONT WILL RESUME ITS GULFWARD JOURNEY
DURING THE OVERNIGHT HOURS...REACHING A MACON-VERACRUZ LINE BY
NOON SATURDAY. TRAVELING PACIFIC DISTURBANCES ALOFT WILL PASS OVER
THE PRE-FRONTAL AIR MASS ...BRINGING ABOUT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS.
PREV DISCUSSION... /ISSUED 640 PM CDT FRI MAY 10 2013/
AVIATION...CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE
EVENING, HOWEVER AFTER MIDNIGHT SHOWERS AND STORMS WILL REDEVELOP
IN THE ARLY MORNING HOURS, MORE LIKELY ALONG THE I-10 CORRIDOR.
NUMEROUS STORMS CAN BE EXPECTED THROUGH MID SATURDAY. ERRATIC
WINDS AND LOW CEILINGS WILL BE POSSIBLE IN ANY STORM.
PREV DISCUSSION... /ISSUED 444 PM CDT FRI MAY 10 2013/
DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A LARGE
POSITIVELY TILTED TROF WITH AN ELONGATED AXIS EXTENDING FROM THE
BAJA NORTHEAST INTO THE UPPER MIDWEST/GREAT LAKES. DOWNSTREAM...A
70-80KT SUBTROPICAL JET AXIS STRETCHED ACROSS NORTHERN MX INTO THE
CENTRAL GULF...WHILE THE SOUTHERN BRANCH OF THE POLAR JET ROUNDS THE
BASE OF THE TROF AND LIFTS TOWARD THE OHIO VALLEY. TO THE NORTH...A
SHORTWAVE DIVING SOUTHEAST THROUGH MANITOBA IS ACCOMPANIED BY STREAK
IN THE NORTHERN BRANCH OF THE POLAR JET...WITH UPSTREAM RIDGING OVER
THE EPAC.
AT THE SFC...HIGH PRESSURE RIDGES WWD FROM THE ATLANTIC INTO THE
GULF OF MEXICO...WHILE A DIFFUSE QUASI-STATIONARY FRONT EXTENDS FROM
SE MO SW THRU SRN TX.
THE GLOBAL MODELS ARE IN GENERALLY GOOD AGREEMENT WITH THE OVERALL
EVOLUTION OF THE SYNOPTIC PATTERN OVER THE NEXT 72 HRS OR
SO...SHOWING THE EPAC RIDGE BUILDING EAST INTO THE WRN CONUS...WITH
A RESULTING DIGGING ERN CONUS TROF THAT LEAVES A CUT-OFF LOW OVER
THE BAJA. THE FRONT TO OUR NW IS PROGGED TO LIMP THROUGH THE AREA
LATER TONIGHT INTO EARLY SATURDAY...WITH A SECONDARY/REINFORCING
FRONT ARRIVING ARRIVING SATURDAY NIGHT INTO SUNDAY AS A CANADIAN
HIGH BUILDS SOUTH THROUGH THE CENTRAL CONUS.
NOT A GREAT DEGREE OF CONFIDENCE IN THE SHORT TERM DETAILS
SURROUNDING CONVECTIVE EVOLUTION...AS MODELS PERFORMED RATHER
POORLY WITH THE MCS THIS MORNING. NONETHELESS...THE HIRES WINDOWS
AND HRR SUGGEST THUNDERSTORM ACTIVITY CURRENTLY OVER WEST TEXAS
WILL EVENTUALLY REACH AT LEAST SOUTHWESTERN PARTS OF THE AREA. THE
HIRES WINDOWS APPEAR BOTH OVERDONE AND TOO FAST...WHILE THE HRR
MAY BE A LITTLE TO QUICK TO DISSIPATE ACTIVITY AS IT PROGRESSES
EAST ACROSS SOUTHERN LA AND THE ADJACENT GULF WATERS. THE 18Z NAM
IS ALSO SUGGESTIVE OF THIS SCENARIO...THOUGH LIKE THE HIRES
WINDOWS IS PERHAPS A LITTLE FAST. PREVIOUS FCST ALREADY HAD
LIKELY POPS FOR TONIGHT...AND THE ONLY REAL CHANGE OF SUBSTANCE
MADE WAS TO LOWER THEM TO CHANCE CATEGORY THIS EVENING WHEN AN
APPARENT LULL IN ACTIVITY IS EXPECTED. SINCE THE ATMOSPHERE HAS
BEEN TWICE WORKED OVER...THE OVERALL THREAT OF SEVERE
THUNDERSTORMS IS RELATIVELY SMALL. HOWEVER...WITH PWATS PROGGED TO
REMAIN IN THE 1.5 TO 2 INCH RANGE...THE RISK OF AT LEAST LOCALLY
HEAVY RAINFALL REMAINS. WITH ESTIMATED RAINFALL AMOUNTS OF 2 TO 4
INCHES AREAWIDE...4 TO 6 OVER MUCH OF EAST TEXAS/WRN LA...AND
SWATHS OF EVEN HIGHER TOTALS...WILL MAINTAIN THE FLASH FLOOD WATCH
AS IS DESPITE THE UNCERTAINTY.
WITH THE INITIAL FRONT OOZING SOUTHEAST OF THE AREA BY TOMORROW
AFTERNOON...THE BEST MOISTURE AND THUS THREAT OF HEAVY RAINFALL IS
EXPECTED TO SHIFT OFF TO OUR EAST. THE REINFORCING FRONT SATURDAY
NIGHT INTO SUNDAY WILL FINALLY BRING ALL RAIN CHANCES TO AN END.
THE FORECAST LOOKS DRY THROUGH AT LEAST TUESDAY AS RIDGING BUILDS
INTO THE AREA...WITH AT LEAST SMALL RAIN CHANCES RETURNING
WEDNESDAY AS THE HIGH SHIFTS OFF TO THE EAST AND THE UPPER LOW
WEAKENS AND EJECTS OUT ACROSS THE PLAINS.
MARINE...
SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED INTO THE WEEKEND
AS A SERIES OF DISTURBANCES ALOFT MOVE ACROSS THE REGION. A COLD
FRONT WILL ADVANCE ACROSS THE NORTHWEST GULF SATURDAY...BRINGING
A GRADUAL END TO RAINS WHILE WINDS RETURN TO A NORTHERLY
DIRECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 79 62 81 55 81 / 60 20 10 10 10
KBPT 80 63 81 57 80 / 50 20 10 10 10
KAEX 78 57 78 51 81 / 40 10 10 10 10
KLFT 80 62 79 53 80 / 70 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...NONE.
&&Hazardous weather outlook, May 10, 5:57 AM CDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 AM CDT FRI MAY 10 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 557 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED AS PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO SATURDAY THANKS TO PASSING DISTURBANCES ALOFT INTERACT WITH COPIOUS GULF MOISTURE AND LINGERING SMALL-SCALE BOUNDARIES LEFT BEHIND BY OVERNIGHT CONVECTION. A FLASH FLOOD WATCH MEANS CONDITIONS FOR THE DEVELOPMENT OF FLOODING ARE IN PLACE AND CITIZENS SHOULD BE PREPARED TO SEEK HIGHER GROUND SHOULD FLOODING DEVELOP. IN ADDITION...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION PRIMARILY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL...ONE INCH AND LARGER IN DIAMETER. TORNADOES DO NOT LOOK LIKELY AT THIS TIME...HOWEVER IT WILL NOT BE IMPOSSIBLE FOR A SEVERE STORM TO SPIN OFF A BRIEF TORNADO GIVEN CURRENT AND FORECASTED LOW-LEVEL WIND FIELDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE AREA SATURDAY MORNING...THEN GRADUALLY SLIDE ACROSS THE AREA THROUGH THE COURSE OF THE DAY. THIS FRONT WILL FURTHER AID IN THE DEVELOPMENT OF SHOWERS AND STORMS...THUS THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SATURDAY. DRIER CONDITIONS ARE EXPECTED ONCE THE FRONT PASSES...WITH THE ONLY SHOT AT ADDITIONAL PRECIPITATION COMING LATE IN THE PERIOD AS THE NEXT STORM SYSTEM ALOFT AND ITS ASSOCIATED WEAK FRONT MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SUPPORT OF POTENTIAL FLOODING THROUGH SATURDAY. GMZ430-432-435-450-452-455-470-472-475-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 557 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE COASTAL WATERS THROUGH TONIGHT. LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED IN AND NEAR THE STORMS...ALONG WITH HEAVY RAINS REDUCING VISIBILITIES TO BELOW ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SHOWERS AND STORMS WILL CONTINUE THROUGH SATURDAY...UNTIL A FRONTAL BOUNDARY MOVES THOUGH THE WATERS AND BRINGS AN END TO THE CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
In the hours before
Local storm report, May 10, 7:35 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TORNADO SWEET LAKE 29.98N 93.13W
05/10/2013 CAMERON LA NWS STORM SURVEY
THE TORNADO TOUCHED DOWN JUST NORTH OF HIGHWAY 384 NEAR
LUCY LANE AND SNAPPED NUMEROUS BRANCHES AND DOWNED
SEVERAL SMALL TREES ALONG THE PATH. MINOR DAMAGE TO THE
ROOFING OF ONE HOME OCCURRED ALONG HIGHWAY 384 AND TO A
FEW HOMES ALONG CLYDES AND CLYDE OLIVERS LANES. THE
TORNADO ENDED NORTH OF T JOHNS ROAD JUST EAST OF TANS
ROAD. EF-0, 0.85 MILE LENGHT, 75 YARDS WIDTH.
0139 AM TSTM WND DMG 2 NE HEBERTS MARINA 30.01N 93.25W
05/10/2013 CAMERON LA NWS STORM SURVEY
STRAIGHT LINE WIND DAMAGE OCCURRED FROM AROUND THE
INTERSECTION OF BIG PASTURE ROAD AND HIGHWAY 384 TO DONNA
ROAD IN BIG LAKE. ONE METAL ROOF WAS REMOVED AND NUMEROUS
TREE BRANCHES WERE BROKEN ALONG THE PATH. POWER LINES
WERE DOWNED IN THE AREA AND FENCES WERE ALSO DAMAGED.
WINDS WERE ESTIMATED TO BE 60-70 MPH.
&&
TINGLERSpecial weather statement, May 11, 12:27 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1227 AM CDT SAT MAY 11 2013 TXZ215-216-110600- JEFFERSON TX-ORANGE TX- 1227 AM CDT SAT MAY 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES UNTIL 100 AM CDT... AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF FANNETT...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BEAUMONT AND SOUTHEAST TEXAS REGIONAL AIRPORT BY 1255 AM... ROSE CITY...CENTRAL GARDENS...NEDERLAND AND VIDOR BY 100 AM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3022 9402 3008 9375 2984 9424 3000 9436
Local storm report, May 11, 12:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 AM CDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 N BEAUMONT 30.12N 94.15W
05/10/2013 JEFFERSON TX BROADCAST MEDIA
SIGNIFICANT FLOODING OF STREETS AND AUTOMOBILES ON THE
NORTH SIDE OF BEAUMONT
0200 PM FLASH FLOOD LUMBERTON 30.26N 94.20W
05/10/2013 HARDIN TX PUBLIC
SEVERAL LOCATIONS AROUND LUMBERTON WERE REPORTED TO BE
FLOODED WITH PICTURES OF SIGNIFICANT STREET FLOODING AS
WELL AS A FEW HOMES WITH WATER APPROACHING OR IN THEM.
0313 PM FLASH FLOOD VIDOR 30.13N 94.00W
05/10/2013 ORANGE TX PUBLIC
SEVERAL ROADS WITH SIGNIFICANT FLOODING FROM VIDOR SOUTH
TO NEAR BRIDGE CITY.
&&
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:51 PM CDT | Areal Flood Advisory | LCH | Jasper, Orange | 6 hr |
| May 11, 12:27 AM CDT | Special Weather Statement | LCH | Orange | 33 min |
| May 11, 1:04 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 56 min |
| May 11, 3:41 AM CDT | Areal Flood Warning | LCH | Orange | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.